Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 388, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 5, 2009, 10:03 PM EDT for Greene County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2009, 10:03 PM EDT (02:03 UTC)
- Expired
- Jul 5, 2009, 10:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Greene County, GA
The radar
The Robins AFB radar (KJGX), 95 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1298 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 060203
SVRFFC
GAC133-060245-
/O.NEW.KFFC.SV.W.0388.090706T0203Z-090706T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1003 PM EDT SUN JUL 5 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 1045 PM EDT
* AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR GREENSBORO...MOVING SOUTHEAST AT
15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SILOAM AND WHITE PLAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3339 8312 3349 8328 3352 8328 3355 8327
3356 8329 3367 8321 3359 8301 3352 8298
3349 8298
TIME...MOT...LOC 0204Z 301DEG 12KT 3355 8321
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 8:50 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 5, 8:50 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 850 PM EDT SUN JUL 5 2009 .UPDATE... HAVE EXTENDED THE WATCH UNTIL 10PM. THUNDERSTORMS STILL STRONG...BUT SHOULD START DIMINISHING BEFORE MIDNIGHT. NO OTHER CHANGES AT THIS TIME. (PREVIOUS) .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... MEAN PATTERN REMAINS UNCHANGED WITH AN UPPER RIDGE SW U.S. AND A DEEP POLAR VORTEX ACROSS THE NE U.S./SE CANADA. UPPER RIDGE HAS RETROGRADED SLIGHTLY WEST AND FLATTENED...ALLOWING A MID-LATITUDE SHORT WAVE AND THE WESTERLIES TO PENETRATE INTO THE SOUTHERN STATES. UNSTABLE NW FLOW ALOFT HAS RE-ESTABLISHED ITSELF FROM THE MIDWEST INTO THE SOUTHEAST STATES. A COLD FRONT HAS MOVED SE TO A BNA-MEM-LIT-DFW LINE. MEANWHILE...AN OLD WARM FRONTAL BOUNDARY HAS LIFTED NORTH INTO N GA. THIS HAS ALLOWED A VERY MOIST AIR MASS TO DRIFT N INTO THE MID-SOUTH AND SOUTHEAST WITH DEWPOINTS INTO THE LOW 70S AND PWS ABOVE 2.00...PROBABLY SOME OF THE HIGHEST PWS THIS YEAR AND MORE THAN AN INCH ABOVE READINGS JUST 24 HRS AGO. OVERNIGHT MCS ACTIVITY DRIFTED INTO N GA EARLY THIS MORNING AN AS EXPECTED WEAKENED CONSIDERABLY. THIS HAS LEFT WIDESPREAD CONVECTIVE DEBRIS AND SCT SHRA/TSRA ACROSS THE N HALF OF THE CWA THIS MORNING. SATELLITE SHOWS A NEAR SOLID CLOUD COVER FROM 40 DEG LATITUDE SOUTHWARD TO THE GULF. THIS IS LIMITING DAYTIME HEATING. HOWEVER...STRONGER DISTINCT CONVECTIVE ELEMENTS ARE STILL EVIDENT WITHIN THE DECAYING COMPLEX. EVEN WITH CLOUD COVER...HIGH PWS AND ANY HEATING WILL RESULT IN AT LEAST A MODERATELY UNSTABLE AIR MASS THROUGH THE AFTERNOON AND INTO THE EVENING...SO WOULD EXPECT A CORRESPONDING UPSWING IN CONVECTION. A FEW SEVERE TSRA ARE POSSIBLE...ESPECIALLY IN CENTRAL GA WHERE BETTER INSTABILITY AND OUTFLOW BOUNDARIES RESIDE. A FAIRLY HEALTHY 20-25KT SW-WSW LLJ WILL ADD TO THE SEVERE THREAT THROUGH THE EVENING. I DO FEEL THAT THINGS WILL BECOME QUITE A BIT MORE ACTIVE DURING THE EVENING THAN WE HAVE SEEN THUS FAR THIS AFTERNOON. A SECOND ROUND OF CONVECTION...NOW DEVELOPING IN NE TX/N LA/S AR IN RESPONSE TO A SECOND UPSTREAM SHORT WAVE IN NW FLOW...WILL RIDE ALONG THE SOUTHWARD DRIFTING FRONTAL BOUNDARY AND SHOULD REACH THE CWA IN THE FORM OF A WEAK TO MODERATE MCS. THIS WILL LINGER INTO MON MORNING...BUT GRADUALLY WORK FURTHER SOUTH INTO PRIMARILY CENTRAL GA BY MON AFTERNOON. GFS/NAM ARE QUICKER TO PUSH DRY AIR INTO N GA THAN THE ECMWF...ALTHOUGH THE ECMWF SHOWS LESS DEVELOPMENT OF A SECONDARY AREA OF CONVECTION OVERNIGHT. ALL OF THE MODELS SHOW THE DEVELOPMENT OF A SECONDARY WEAK SFC LOW ACROSS MS/AL BY EARLY MON...WHICH SHOULD DELAY DRYING UNTIL LATER MON/MON NIGHT. GFS QPF LADEN WITH CONVECTIVE FEEDBACK...SO PLAN TO LEAN HEAVILY TOWARD THE NOMINAL 0.50-1.00 INCH AMOUNTS INDICATED BY THE ECMWF. AS NOTED YESTERDAY...THE PATTERN REALLY QUITE SIMILAR TO THAT OF LAST WEEKEND AND THE FRONTAL BOUNDARY WILL LIKELY STALL IN SOUTH GA BY TUE AND EVENTUALLY WASH OUT. WILL KEEP N GA DRY AFTER MON...BUT WILL NEED TO HOLD ONTO AT LEAST LOW POPS IN OUR SOUTHERN COUNTIES TUE. FOR TEMPS...EXTENSIVE CLOUD COVER...HIGH DEWPOINTS...AND ONGOING PCPN WILL RESULT IN A VERY UNIFORM AIR MASS OVERNIGHT. MOST AREAS WILL SEE LOWS BETWEEN 70-75...EXCEPT THE FAR NORTH WHICH SHOULD HAVE ENOUGH DRYING TO REACH THE UPPER 60S. MAV/MET MOS SHOWING IDENTICAL MINS AT MOST N/C GA STATIONS TONIGHT...SO LITTLE IF ANY DEVIATION PLANNED. MET MOS MAX TEMPS TUE SLIGHTLY MORE REASONABLE DEPICTING SLIGHT DRYING IN THE NORTH AND EXTENSIVE CLOUD COVER REMAINING IN CENTRAL AREAS. SLIGHTLY COOLER MINS AND WARMER MAX TEMPS IN ORDER FOR TUE WITH INCREASED DRYING AND SUNSHINE EXPECTED FROM NORTH TO SOUTH. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... STRONG SUBTROPICAL RIDGE BUILDS AND EXPANDS EASTWARD DURING THE EXTENDED PERIODS. THE EARLY WEEK FRONTAL BOUNDARY IS LEFT ACROSS S GA...WHERE IT WASHES OUT. DEEPER MOISTURE WILL REMAIN ACROSS SOUTHERN SECTIONS AND GRADUALLY RETURN TO NORTHERN SECTIONS AS THE WEEK PROGRESSES. THE ECMWF/GFS ARE SOMEWHAT AT ODDS AS TO HOW FAR EAST THE UPPER RIDGE WILL EXPAND...WHICH HAS IMPLICATIONS AS TO WHEN/IF THE NEXT NW FLOW SHORT WAVE WILL AFFECT THE SE STATES. FOR MUCH OF THE WEEK...A WEAK TROUGH LINGERS ALONG THE GA/SC COAST BETWEEN THE EXPANDING CENTRAL U.S. RIDGE AND A BERMUDA RIDGE EXPANDING WESTWARD INTO FL. THIS LEAVES MOST OF THE FFC CWA ON THE BACK SIDE OF THE UPPER TROUGH AND THE SUBSIDENCE SIDE OF THE UPPER RIDGE. WILL CONFINE MENTION OF SHRA/TSRA TO THE FAR S/SE SECTIONS OF THE CWA TUE-FRI CLOSEST TO THE DECAYING FRONTAL BOUNDARY. MUCH OF THE CWA WILL SEE LITTLE IF ANY CONVECTION DURING THIS PERIOD. BOTH MODELS AGREE WITH A NW FLOW SHORT WAVE AND ASSOCIATED WEAK FRONTAL BOUNDARY WILL BRING AN INCREASING CHANCE OF SHRA/TSRA TO THE CWA BY NEXT WEEKEND...ESPECIALLY SUN. AS THE UPPER RIDGE EXPANDS...SO DOES THE HEAT. AFTER A FEW RELATIVELY MILD DAYS DURING THE FIRST HALF OF THE WEEK...A CONSECUTIVE STRING OF 90-DEGREE DAYS WILL LIKELY RETURN DURING THE LATER HALF OF THE WEEK AS 850MB TEMPS RISE TO +22C OR BETTER. THE 12Z RUN OF THE GFS SHOWS THE UPPER RIDGE DRIFTING INTO THE SE U.S. BY EARLY NEXT WEEK...LIKELY RESTYLING IN EVEN HOTTER TEMPERATURES AND LITTLE IF ANY PCPN OTHER THAN DIURNALLY...OROGRAPHICALLY INDUCED VERY ISOLD SHRA/TSRA. && .AVIATION... CONVECTION CONTINUING TO DEVELOP ALONG THE COLD FRONT NEAR THE TENNESSEE AND GEORGIA STATE LINE...AS WELL AS ANOTHER AREA OVER CENTRAL GEORGIA ASSOCIATED WITH A WEAK SHORT WAVE. NORTHERN CONVECTION CONTINUES TO WEAKEN AS IT APPROACHES THE FORECAST AREA AND SHOULD STAY NORTH OF ATL AREA ND AHN TAF SITES THROUGH 13-15Z. CONVECTION OVER ALABAMA SHOULD AFFECT CSG BETWEEN 00-04Z BEFORE DIMINISHING. SO FAR RAINFALL TOTALS ACROSS NORTH GEORGIA HAVE BEEN WELL BELOW WHAT WAS PREVIOUSLY THOUGHT...WHICH SHOULD IMPACT THE AMOUNT LOW CLOUDS THAT DEVELOP ACROSS THE AREA. ATL AREA SITES COULD SEE AN HOUR OR SO OF IFR CEILINGS TOWARD DAYBREAK BUT EXPECT VISIBILITIES TO REMAIN IN MVFR CATEGORY AT OTHER SITES. CEILINGS SHOULD REMAIN MVFR OR VFR THROUGH 10-13Z AND RETURN TO MVFR AND VFR AFTER 14Z. WEST WINDS WILL CONTINUE THROUGH THE FORECAST PERIOD WITH SPEEDS OF 4-8KTS. AS FRONT PUSHES SOUTH THROUGH THE AREA TOMORROW TAF SITES COULD SEE SHOWERS AFTER 14Z WITH SOME TSRA POSSIBLE WITH AFTERNOON HEATING...MAINLY OVER CSG AND MCN. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 85 69 87 68 / 70 60 10 10 10 ATLANTA 72 84 70 87 69 / 70 70 10 10 10 BLAIRSVILLE 66 82 69 83 65 / 50 40 10 10 10 CARTERSVILLE 70 85 69 89 66 / 60 50 10 10 10 COLUMBUS 74 84 70 91 71 / 70 70 30 10 10 GAINESVILLE 70 85 70 85 68 / 60 50 10 10 10 MACON 74 84 70 89 68 / 70 70 30 10 10 ROME 70 86 69 88 67 / 60 40 10 10 10 PEACHTREE CITY 71 84 67 87 66 / 70 70 10 10 10 VIDALIA 74 86 70 89 68 / 60 70 60 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HARRIS...HOUSTON... JEFFERSON...JOHNSON...LAURENS...MACON...MARION...MONTGOMERY... MUSCOGEE...PEACH...PULASKI...SCHLEY...STEWART...SUMTER... TALBOT...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. && 19/41
Hazardous weather outlook, Jul 5, 10:00 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1000 PM EDT SUN JUL 5 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-060930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1000 PM EDT SUN JUL 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS POSSIBLE TONIGHT. .SYNOPSIS... A BROAD AREA OF SURFACE LOW PRESSURE WILL CONTINUE DRIFT SOUTHWARD ACROSS TENNESSEE AND INTO NORTHERN GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS. .DISCUSSION... A WEAKENING LINE OF THUNDERSTORMS WILL CONTINUE TO DRIFT SOUTHWARD THROUGH NORTH GEORGIA TONIGHT BRINGING ISOLATED THUNDERSTORMS TO NORTH GEORGIA...MEANWHILE ANOTHER LINE OF WEAKENING THUNDERSTORMS WILL MOVE EAST ACROSS PORTIONS OF CENTRAL GEORGIA WHERE MOISTURE HAS INCREASED DURING THE AFTERNOON HOURS. INSTABILITY HAS DECREASED ACROSS NORTH AND CENTRAL GEORGIA...AND WITH THE LOSS OF DAYTIME HEATING...ANY THUNDERSTORM THAT MOVES INTO THE AREA IS EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA MONDAY AND SATURDAY...AND MAINLY ACROSS CENTRAL GEORGIA TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR POSSIBLE ACTIVATION ACROSS CENTRAL GEORGIA.
In the hours before
Local storm report, Jul 5, 7:32 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EDT SUN JUL 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG EASTMAN 32.20N 83.18W
07/05/2009 DODGE GA BROADCAST MEDIA
WMAZ TV OF MACON REPORTS THAT VIEWER CALLED IN AND
REPORTED SEVERAL TREES AND POWER LINES DOWN IN THE
EASTMAN AREA.
&&
RABSpecial weather statement, Jul 5, 7:58 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 758 PM EDT SUN JUL 5 2009 GAZ004>007-060100- 758 PM EDT SUN JUL 5 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN GILMER...SOUTHERN FANNIN...WHITFIELD AND MURRAY COUNTIES UNTIL 900 PM EDT... AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS DEVELOPING FROM COHUTTA...TO ELLIJAY...TO JUST SOUTH OF MARGRET...MOVING SOUTHEAST AT 20 MPH. THESE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND POSSIBLY PEA-SIZED HAIL. OCCASIONAL TO FREQUENT CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THIS ACTIVITY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jul 5, 8:22 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 822 PM EDT SUN JUL 5 2009 GAZ048-053-054-056-057-067-060115- 822 PM EDT SUN JUL 5 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN MERIWETHER...SPALDING...SOUTHEASTERN COWETA...SOUTHERN FAYETTE...SOUTHERN HENRY AND NEWTON COUNTIES UNTIL 915 PM EDT... AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN BAND OF STRONG THUNDERSTORMS DEVELOPING FROM SHARPSBURG...TO BROOKS...TO SUNNY SIDE...TO MCONOUGH...TO PORTERDALE...MOVING EAST AT 35 MPH. PEA-SIZED HAIL AND WIND GUSTS TO 35 MPH WILL BE POSSIBLE WITH THIS ACTIVITY. IN ADDITION...OCCASIONAL TO FREQUENT CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED AS THE STORMS CONTINUE TO INTENSIFY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jul 5, 9:33 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 933 PM EDT SUN JUL 5 2009 GAZ058>060-060230- 933 PM EDT SUN JUL 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN BUTTS...PUTNAM AND JASPER COUNTIES UNTIL 1030 PM EDT... AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF STRONG THUNDERSTORMS FROM SHADY DALE...TO JACKSON...MOVING EAST AT 20 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. WIND GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jul 5, 9:57 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 957 PM EDT SUN JUL 5 2009 GAZ006-007-060230- 957 PM EDT SUN JUL 5 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN GILMER AND FANNIN COUNTIES UNTIL 1030 PM EDT... AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS IN SOUTHWEST FANNIN AND NORTHWEST GILMER COUNTIES...MOVING SOUTHEAST AT 25 MPH. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jul 5, 10:02 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1002 PM EDT SUN JUL 5 2009 GAZ049-050-060230- 1002 PM EDT SUN JUL 5 2009 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN GREENE AND SOUTHERN MORGAN COUNTIES UNTIL 1030 PM EDT... AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM GREENSBORO TO 9 MILES SOUTHWEST OF PARKS MILL...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:00 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 45 min |
| Jul 5, 8:32 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Heard, Muscogee, Troup | 48 min |
| Jul 5, 8:37 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Pike, Spalding | 38 min |
| Jul 5, 8:44 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 51 min |
| Jul 5, 9:11 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 49 min |
| Jul 5, 9:22 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe | 53 min |
| Jul 5, 10:35 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Wilkes | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.